Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Submersive and unipotent group quotients among schemes of a countable type over a field $ k$

Author: Paul Cherenack
Journal: Trans. Amer. Math. Soc. 211 (1975), 101-112
MSC: Primary 14M15; Secondary 20G15
MathSciNet review: 0376700
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An algebraic group G is called submersive if every quotient in affine schemes $ {c^G}:{\text{Spec}}\;A \to {\text{Spec}}\;{A^G}$ which is surjective is also submersive. We prove that every unipotent group is submersive. Suppose G is submersive. We show that if $ {c^G}({\text{Spec}}\;A)$ is open in $ {\text{Spec}}\;{A^G}$ or if some restrictions on the action of G on A are made, $ {c^G}$ is a topological quotient. A criterion for semisimplicity of points is extended to the case where G is unipotent. Finally, applications of the theory are provided.

References [Enhancements On Off] (What's this?)

  • [1] A. Borel, Linear algebraic groups Benjamin, New York, 1969. MR 40 #4273. MR 0251042 (40:4273)
  • [2] P. Cherenack, Basic objects for an algebraic homotopy theory, Canad. J. Math. 24 (1972), 155-166. MR 45 #345. MR 0291251 (45:345)
  • [3] -, The topological nature of algebraic contractions, Comment. Math. Univ. Carolinae 15 (1974), 481-499. MR 0354659 (50:7137)
  • [4] J. A. Dieudonné and J. B. Carrell, Invariant theory, old and new, Academic Press, New York and London, 1971. MR 43 #4828. MR 0279102 (43:4828)
  • [5] A. Grothendieck, Éléments de géométrie algébrique. I, Springer-Verlag, Berlin, 1970. MR 0274458 (43:223a)
  • [6] D. Mumford, Geometric invariant theory, Ergebnisse der Mathematik und ihrer Grenzgebiete, N. F., Band 34, Springer-Verlag, Berlin; Academic Press, New York, 1965. MR 35 #5451. MR 0214602 (35:5451)
  • [7] -, Introduction to algebraic geometry, Harvard Univ. Press, Cambridge, Mass.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14M15, 20G15

Retrieve articles in all journals with MSC: 14M15, 20G15

Additional Information

Keywords: Submersive group, unipotent group, scheme of a countable type over k, affine scheme, algebraic group quotient, reductive group, relative coequalizer, semistable point, Hilbert's fourteenth problem, Nagata's counterexample, linear systems, Chevalley's theorem, constructible set
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society